Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 30, 2013, 8:55 PM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 8:55 PM CDT (01:55 UTC)
- Expired
- May 31, 2013, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:03 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, May 30, 2:03 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 203 PM CDT THU MAY 30 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS/STORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT...WITH ABUNDANT LOW LEVEL MOISTURE...HIGH SHEAR...AND INSTABILITY PRESENT. SOME SEVERE STORMS ARE POSSIBLE...AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 02Z. SOME STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AS WELL...GIVEN THE SLOW MEAN STORM MOTION VECTOR...AND INCREASING PRECIPITABLE WATER. ACTIVITY WILL GRADUALLY TRANSLATE NORTHEASTWARD THROUGH THE OVERNIGHT HOURS...DIMINISHING A BIT AFTER SUNSET. HOWEVER... ADDITIONAL SHOWERS/STORMS ARE POSSIBLE AS ANOTHER WAVE MOVES THROUGH...AND THE LOW LEVEL JET KICKS IN. THESE WILL MOST LIKELY AFFECT NORTHERN ARKANSAS. THERE WILL LIKELY BE A BRIEF BREAK DURING THE DAY FRIDAY. HOWEVER... COLD FRONT WILL START TO MAKE ITS WAY INTO THE REGION LATE FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND OVERSPREAD THE AREA...PARTICULARLY IN THE NORTHWEST. DUE TO ALREADY WET GROUND...THE ADDITIONAL RAINFALL EXPECTED COULD CAUSE FLASH FLOODING. AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE...WITH HIGHER TOTALS OF FIVE INCHES OR MORE NOT OUT OF THE QUESTION. FOR THIS REASON...HAVE ISSUED A FLASH FLOOD WATCH FOR NORTHWEST/NORTH CENTRAL ARKANSAS BEGINNING FRIDAY EVENING THROUGH MID DAY SATURDAY. IF MODEL TRENDS ARE ANY INDICATION... THIS MAY NEED TO BE ADJUSTED SOUTHWARD A BIT IN THE NEXT 12-24 HOURS. THE FRONT WILL MOVE INTO CENTRAL/SOUTHERN ARKANSAS MID DAY INTO LATE SATURDAY...WITH SHOWERS/STORMS CONTINUING. WHILE LOCALIZED HEAVY RAINFALL IS A POSSIBILITY THEN...IT/S NOT EXPECTED TO BE AS WIDESPREAD. FRONT SHOULD CLEAR OUT BY LATE SATURDAY...WITH COOLER WEATHER IN THE OFFING. && .LONG TERM...MONDAY THROUGH THURSDAY NO MAJOR CHANGES WERE MADE TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 81 71 81 / 60 30 50 70 CAMDEN AR 70 85 71 88 / 50 10 20 60 HARRISON AR 67 82 68 78 / 60 30 80 80 HOT SPRINGS AR 71 85 73 83 / 50 10 20 70 LITTLE ROCK AR 71 86 72 84 / 40 20 20 70 MONTICELLO AR 72 90 73 89 / 30 10 20 60 MOUNT IDA AR 72 84 74 83 / 50 10 30 70 MOUNTAIN HOME AR 68 82 68 81 / 60 30 80 80 NEWPORT AR 71 83 71 81 / 60 30 30 70 PINE BLUFF AR 71 85 72 85 / 30 10 20 70 RUSSELLVILLE AR 70 83 71 81 / 50 20 50 80 SEARCY AR 70 83 70 82 / 50 20 30 70 STUTTGART AR 71 85 72 86 / 40 20 20 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR BAXTER-BOONE-MARION-NEWTON-SEARCY. && SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, May 30, 8:47 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 847 PM CDT THU MAY 30 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 847 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH MOST OF THE OVERNIGHT HOURS. DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES THROUGH THE NATIONS MID SECTION. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY AND SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE...ESPECIALLY IN THE AFTERNOON HOURS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WINDS BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY. IN ADDITION TO THE POSSIBILITY OF STRONG STORMS...THE MOISTURE LADEN AIR MASS COULD ALSO LEAD TO LOCALLY HEAVY RAIN. ROUGHLY THE NORTHERN HALF OF THE STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER FRIDAY. THE AFOREMENTIONED UPPER TROUGH WILL MOVE OFF TO THE NORTHEAST ON SATURDAY FINALLY ALLOWING A SLOW MOVING COLD FRONT TO ADVANCE INTO THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY AND SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN CONCERN. THE AREA OF CONCERN WILL BE ALONG THE BOUNDARY ITSELF AND WILL COVER A MUCH LARGER AREA THAN TODAY OR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH MOST OF THE OVERNIGHT HOURS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/55
In the hours before
Local storm report, May 30, 7:35 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 2 SE NORMAN 34.44N 93.65W
05/30/2013 MONTGOMERY AR LAW ENFORCEMENT
HIGHWAY 8 WAS REPORTED TO BE FLOODED.
&&
55Local storm report, May 30, 7:54 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 E GLENWOOD 34.33N 93.53W
05/30/2013 E1.00 INCH PIKE AR TRAINED SPOTTER
&&
55Local storm report, May 30, 8:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 W PARON 34.77N 92.80W
05/30/2013 SALINE AR AMATEUR RADIO
CHRUCH WAS REPORTED TO BE DETROYED IN PARON.
&&
55Local storm report, May 30, 8:07 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
807 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SW BONNERDALE 34.34N 93.43W
05/30/2013 E1.25 INCH MONTGOMERY AR TRAINED SPOTTER
&&
55Local storm report, May 30, 8:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 5 NNW PARON 34.83N 92.78W
05/30/2013 SALINE AR AMATEUR RADIO
REPORTED THROUGH THE PARON FIRE DEPARTMENT.
&&
55Local storm report, May 30, 8:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 9 SE PERRYVILLE 34.92N 92.69W
05/30/2013 PERRY AR LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN ALONG HIGHWAY 113.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Saline | 38 min |
| May 30, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 46 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 50 min |
| May 30, 7:28 PM CDT | Special Weather Statement | LZK | Faulkner | 47 min |
| May 30, 7:30 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Polk, Scott and 1 more | 3 hr |
| May 30, 7:45 PM CDT | Tornado Warning | LZK | Perry, Pulaski, Saline | 30 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 42 min |
| May 30, 7:56 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 34 min |
| May 30, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 45 min |
| May 30, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 44 min |
| May 30, 8:10 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline | 3 hr |
| May 30, 8:13 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 47 min |
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, White | 40 min |
| May 30, 8:24 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 51 min |
| May 30, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Pulaski, Saline | 60 min |
| May 30, 8:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 35 min |
| May 30, 8:44 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring | 61 min |
| May 30, 8:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 45 min |
| May 30, 9:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 64 min |
| May 30, 9:13 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski | 47 min |
| May 30, 9:33 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski, White | 3 hr |
| May 30, 9:38 PM CDT | Tornado Warning | LZK | Grant, Saline | 52 min |
| May 30, 9:41 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 49 min |
| May 30, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 45 min |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 39 min |
| May 30, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 48 min |
| May 30, 10:28 PM CDT | Special Weather Statement | LZK | White | 47 min |
| May 30, 10:34 PM CDT | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Montgomery, Perry, Pike and 5 more | 4 hr |
| May 30, 10:40 PM CDT | River Flood Warning | LZK | Saline | 36 hr |
| May 30, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 49 min |
| May 30, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 40 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 49 min |
| May 30, 10:58 PM CDT | Special Weather Statement | LZK | Prairie | 47 min |
| May 30, 11:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 50 min |
| May 30, 11:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 43 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 40 min |
| May 30, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 39 min |
| May 30, 11:52 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 53 min |
| May 31, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 36 min |
| May 31, 12:14 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 61 min |
| May 31, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 48 min |
| May 31, 12:29 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 31 min |
| May 31, 12:53 AM CDT | Tornado Warning | LZK | Monroe, Woodruff | 37 min |
| May 31, 1:24 AM CDT | Special Weather Statement | LZK | Cleburne | 46 min |
| May 31, 1:48 AM CDT | Special Weather Statement | LZK | Van Buren | 47 min |
| May 31, 1:58 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 47 min |
| May 31, 2:03 AM CDT | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| May 31, 2:30 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 4 more | 3 hr |
| May 31, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 45 min |
| May 31, 3:17 AM CDT | Flash Flood Warning | LZK | Baxter, Cleburne, Izard, Pope, Searcy, Stone and 1 more | 5 hr |
| May 31, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 63 min |
| May 31, 3:38 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Izard, Jackson, Stone, White and 1 more | 5 hr |
| May 31, 3:42 AM CDT | Special Weather Statement | LZK | Independence | 43 min |
| May 31, 3:58 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Saline | 62 min |
| May 31, 4:02 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 43 min |
| May 31, 6:19 AM CDT | River Flood Warning | LZK | Yell | 28 hr |
| May 31, 10:16 AM CDT | River Flood Advisory | LZK | Clark, Hot Spring | 26 hr |
| May 31, 12:33 PM CDT | River Flood Warning | LZK | White, Woodruff | 15 days |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.